How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Joey Your Own Question
Dr. Joey
Dr. Joey, Board Certified
Category: Cat Veterinary
Satisfied Customers: 4695
Experience:  15 yrs in practice, specialist canine/feline medicine
20970409
Type Your Cat Veterinary Question Here...
Dr. Joey is online now
A new question is answered every 9 seconds

I used Frontline plus on my cat on June 6 and revolution 2

Customer Question

I used Frontline plus on my cat on June 6 and revolution 2 days ago and now he is lathargic. .I bathed him in dawn and wondered if there is anything else I can so...I am new to the area of the country where there are ticks ect
Submitted: 1 year ago.
Category: Cat Veterinary
Expert:  Dr. Joey replied 1 year ago.
Hello I am Dr. Joey. Thanks for trusting me to help you and your pet today. I am a licensed veterinarian with over 15 years of experience. I look forward to working with you.
There should be no problem with administering both Frontline Plus (or Tritak) and Revolution if separated by about a week. If this is his first time getting Revolution, then perhaps this could cause lethargy but that is highly uncommon. It also does not help for ticks (it might help for one species but it is not labeled for tick control).
I think it good you gave him a bath, but this will not remove Revolution; this product is absorbed through the skin and into the body. If you feel he is having a toxic reaction to Revolution, then this is something that will require an immediate evaluation on emergency by a veterinarian and then probably intravenous support to reverse this problem.
There may, however, be something else causing his current symptoms. If he was infested with ticks prior to application of these topical products, then he could be experiencing a bacterial tick-borne disease. Or there may be something entirely unrelated to products or ticks going on such as organ issue (liver, kidney, pancreas) or anemia or electrolyte problem.
Since Murphy sounds to be worsening I highly recommend have him seen today on emergency, if you have not already proceeded to do such. There is really nothing else you can do at home for what is going on other than what you have already done.
I am at a point I need to know what questions you have. We can continue our dialogue in this setting.
I hope that the information I provided has been helpful.
Please remember to select REPLY TO EXPERT if for any reason you need further clarification, have more questions, or were expecting a different type of answer.
My goal is to provide the best answer possible prior to you leaving a feedback rating.
If you received all the information you needed, then kindly submit a rating.